MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004J25
Medical Device Problem Codes Bent (1059); Detachment Of Device Component (1104); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Results: the pet lock was broken on the proximal end of the penumbra coil 400 (pc400) pusher assembly, and the pull wire was withdrawn out of the pusher assembly hypotube.The pusher assembly was kinked approximately 77.0 cm from the proximal end.The embolization coil was detached from the pusher assembly and had the proximal constraint sphere intact.Conclusions: evaluation of the returned device revealed the pusher assembly was kinked and the pet lock was broken.This damage may have occurred due to forceful handling of the pc400 during removal from the packaging hoop.If the pet lock becomes broken, it will allow the pull wire to withdraw out of the distal detachment tip (ddt), which would allow the embolization coil to detach.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the technician opened the packaging of the penumbra coil 400 (pc400) and it was noticed that the pc400 pusher assembly was bent in half and the pc400 was detached from its pusher assembly.The pc400 was removed from its dispenser hoop and confirmed to be detached.The detached pc400 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new pc400 without any issues.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6684709
Report Number3005168196-2017-01072
Device Sequence Number44030
Product Code HCG
UDI-Device Identifier00814548011721
UDI-Public00814548011721
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date02/07/2025
Device Catalogue Number4004J25
Device Lot NumberF74369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date07/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1